MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670185
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.Samples were received without its original packaging and in used conditions.Visual inspection: visual inspection was performed at 12" under normal lighting to received units, in order to detect any damage on the cuff or airline.Results: no damage could be detected.Sample was inflated with 20cc of air and tested using a calibrated rule, symmetry and leak test method.Results: the cuff measured 15mm from the center of the shaft to the outside of the cuff and 21mm from the center of the shaft to the opposite side of the cuff.The cuff symmetry did not exceed the 60:40 ratio for tts cuff.The complaint is not confirmed.There is no root cause since the complaint was not confirmed.No corrective actions are required since the complaint was not confirmed.D5 uknown this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the customer has the tracheostomy taken out after three weeks of use, just before being reinserted, and the balloon was unable to inflate.No patient injury was reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15418135
Report Number3012307300-2022-19129
Device Sequence Number6507206
Product Code JOH
UDI-Device Identifier15021312006087
UDI-Public15021312006087
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/28/2023
Device Model Number670185
Device Catalogue Number670185
Device Lot Number3693990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown